Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 307, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 14, 2008, 8:13 PM CDT for Bell County, Coryell County, Lampasas County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2008, 8:13 PM CDT (01:13 UTC)
- Expired
- May 14, 2008, 9:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Bell County, TX, Coryell County, TX, Lampasas County, TX
The radar
The Ft Hood radar (KGRK), 69 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 3:50 PM CDT | Tornado Watch | SPC | 7 hr |
| May 14, 7:50 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 726 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 7:54 PM CDT, 19 minutes earlier.
Area forecast discussion, May 14, 7:54 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 754 PM CDT WED MAY 14 2008 .UPDATE... HAVE UPDATED TO INCLUDE TOR WATCH 323 IN PRODUCTS. TOR WATCH 322 AND 323 COMBINED NOW COVER THE AREAS SOUTH AND WEST OF A LINE FROM BRECKENRIDGE...TO DALLAS...TO CENTERVILLE. SH/13 && .PREV DISCUSSION... /ISSUED 703 PM CDT WED MAY 14 2008/ AVIATION...ACTIVE WX NIGHT EXPECTED ACROSS NORTH TEXAS WITH MULTIPLE SUPERCELL THUNDERSTORMS WELL WEST OF THE AREA NOW. THIS CONVECTIVE ACTIVITY WILL CONTINUE TO MOVE EAST BUT IS EXPECTED TO WEAKEN THROUGH THE NIGHT. GENERALLY EXPECT MVFR CONDS TO PREVAIL THROUGH THE NIGHT AND WILL HAVE TEMPO TSRA IN FROM 2Z TO 6Z. ACTIVITY SHOULD CONGLOMERATE AND BECOME MORE OF A HEAVY RAIN PRODUCER LATE TONIGHT...BUT WILL CONTINUE TO MENTION THUNDERSTORMS THROUGH LATE TONIGHT AROUND 10Z. MVFR CONDS FOR CIGS BKN/OVC020 TO PREVAIL THROUGH LATE MORNING. 91/DUNN PREV DISCUSSION... /ISSUED 638 PM CDT WED MAY 14 2008/ UPDATE... HAVE UPDATED TO ADJUST POPS AND QPF IN THE WEST IN ANTICIPATION OF INCOMING SUPERCELLS NOW REACHING OUR FAR WESTERN BORDER. THESE STORMS ARE EXHIBITING ROTATION AND HAVE ALREADY PRODUCED EXTREMELY LARGE HAIL AND TORNADOES IN CENTRAL TEXAS. HOWEVER...THEY DO APPEAR TO BE WEAKENING SOMEWHAT AS THEY ENCOUNTER A LOWER CAPE ENVIRONMENT. SH/13 PREV DISCUSSION... /ISSUED 352 PM CDT WED MAY 14 2008/ UPDATE...352 PM QUICK UPDATE TO INCLUDE TORNADO WATCH 322 FOR SOUTHWEST AND WEST. DISCUSSION...320 PM CONVECTION POPPING UP IN PERMIAN BASIN AND THESE STORMS SHOULD ADVECT TOWARDS NORTH TEXAS THIS AFTERNOON/EVENING. TWO UPPER DISTURBANCES ARE FORECAST TO MOVE ACROSS THE AREA...ONE THIS AFTERNOON/EVE AND A SECOND ONE OVERNIGHT SO A DOUBLE ROUND OF STORMS MAY BE POSSIBLE. HAVE MENTIONED ISOLATED SEVERE IN THE ZONES THROUGH 7 AM. ANOTHER CONVECTIVE CLUSTER IS LIKELY OVERNIGHT...LOCATION IS UNCERTAIN BUT BEST GUESS WOULD BE SOMEWHERE ACROSS CENTRAL/SOUTHERN ZONES NEAR AND SOUTH OF THE FRONT. HAIL/DAMAGING WINDS WILL BE THE MAIN THREAT...BUT SIMILAR TO THIS MORNING CAN NOT RULE OUT TORNADO OR TWO NEAR/SOUTH OF THE FRONT. SURFACE FLOW WILL BE FAIRLY LIGHT...BUT IT WILL BE FROM THE EAST TO SOUTHEAST AND A LOCAL EFFECT OR BOUNDARY INTERACTION MAY ENHANCE THE LOW LEVEL HELICITY/INFLOW TO THE STORMS PROVIDING A FOCUS FOR A TORNADO. PRECIP SHOULD END FROM NW TO SE BY TOMORROW AFTERNOON AS STRONGER FRONTAL PUSH DRIES N TX OUT. THEN WE SHOULD SEE DRY WEATHER THROUGH DAY 7. GFS/ECMWF DIFFER ON LLVL WINDS...WITH GFS MORE SOUTHWEST THAN ECMWF. HAVE TENDED TO THE GFS...AND WITH SOUTH SOUTHWEST SURFACE WINDS EXPECTED I HAVE RAISED HIGH TEMPS JUST A BIT ABOVE GUIDANCE. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 62 73 54 79 / 60 10 0 0 WACO, TX 66 77 54 81 / 60 40 10 0 PARIS, TX 62 72 51 77 / 60 10 0 0 DENTON, TX 60 72 50 79 / 60 10 0 0 MCKINNEY, TX 63 73 51 78 / 60 10 0 0 DALLAS, TX 63 74 54 79 / 60 20 0 0 TERRELL, TX 65 74 54 79 / 60 20 0 0 CORSICANA, TX 66 75 55 78 / 60 40 10 0 TEMPLE, TX 68 77 55 79 / 60 40 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 13/91
Hazardous weather outlook, May 14, 3:30 AM CDT, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 330 AM CDT WED MAY 14 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 330 AM CDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT ACROSS ALL OF NORTH TEXAS. SOME THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT. HOWEVER...AN ISOLATED BRIEF TORNADO WILL BE POSSIBLE. OTHERWISE...ALL THUNDERSTORMS WILL BE CAPABLE OF CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY SOUTH OF A LINE FROM BRECKENRIDGE TO DENTON TO PARIS. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY.
In the hours before
Special weather statement, May 14, 6:56 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
656 PM CDT WED MAY 14 2008
TXZ129-150030-
EASTLAND TX-
656 PM CDT WED MAY 14 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN EASTLAND COUNTY
AT 656 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF BAIRD...MOVING EAST AT 41
MPH. THIS STORM HAS A HISTORY OF PRODUCING A TORNADO AND VERY LARGE
HAIL...AND IS ALSO LIKELY PRODUCING DAMAGING WINDS. THIS STORM WILL
ENTER WESTERN SECTIONS OF EASTLAND COUNTY BY AROUND 730 PM.
CITIES IN THE PATH OF THIS STORM INCLUDE CARBON AND CISCO.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR NORTH CENTRAL TEXAS.
LAT...LON 3239 9848 3223 9865 3210 9891 3210 9910
3238 9910
TIME...MOT...LOC 2356Z 276DEG 36KT 3225 9947Special weather statement, May 14, 7:30 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
730 PM CDT WED MAY 14 2008
TXZ142-150100-
MILLS TX-
730 PM CDT WED MAY 14 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN MILLS COUNTY
AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM MOVING INTO WESTERN LAMPASAS COUNTY...MOVING
EAST AT 39 MPH. THE MOST DANGEROUS PART OF THIS STORM WILL STAY
SOUTH OF MILLS COUNTY...HOVEVER THE POTENTIAL EXISTS FOR 40 TO 50
MPH WINDS...SMALL HAIL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING OVER
SOUTHERN MILLS COUNTY THROUGH 8 PM.
LAT...LON 3129 9862 3131 9862 3131 9863 3139 9871
3151 9832 3142 9826 3126 9858
TIME...MOT...LOC 0030Z 263DEG 34KT 3129 9852Special weather statement, May 14, 7:53 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
753 PM CDT WED MAY 14 2008
TXZ157-158-150130-
CORYELL TX-BELL TX-
753 PM CDT WED MAY 14 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
BELL COUNTY
SOUTHERN CORYELL COUNTY
AT 753 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM 3 MILES WEST OF LAMPASAS...MOVING EAST AT 35
MPH. THIS STORM HAS A HISTORY OF TORNADOES...DAMAGING WINDS...AND UP
TO GOLFBALL-SIZE HAIL. ON ITS PRESENT COURSE...THIS DANGEROUS STORM
WILL ENTER SOUTHERN CORYELL AND WESTERN BELL COUNTIES BETWEEN 815 PM
AND 830 PM.
CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...COPPERAS COVE...
FORT HOOD...HARKER HEIGHTS...HOLLAND...KILLEEN...MORGANS POINT
RESORT...NOLANVILLE AND SALADO.
SEVERE WEATHER WARNINGS WILL BE ISSUED FOR PORTIONS OF CORYELL AND
BELL COUNTIES AS THIS STORM APPROACHES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR NORTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
200 AM CDT THURSDAY MORNING FOR EASTERN TEXAS.
LAT...LON 3095 9785 3106 9792 3107 9790 3109 9792
3111 9795 3118 9797 3131 9807 3134 9747
3078 9733
TIME...MOT...LOC 0053Z 268DEG 31KT 3108 9818Special weather statement, May 14, 8:00 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
800 PM CDT WED MAY 14 2008
TXZ115-150130-
STEPHENS TX-
800 PM CDT WED MAY 14 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
STEPHENS COUNTY
AT 800 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF BRECKENRIDGE TO 12 MILES NORTH OF CISCO...MOVING EAST AT 38 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BRECKENRIDGE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING
FOR EASTERN TEXAS.
LAT...LON 3294 9896 3295 9856 3279 9856 3279 9858
3256 9857 3254 9856 3252 9858 3253 9905
TIME...MOT...LOC 0100Z 271DEG 33KT 3290 9876 3256 9891Local storm report, May 14, 8:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
805 PM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL RISING STAR 32.10N 98.97W
05/14/2008 E0.88 INCH EASTLAND TX TRAINED SPOTTER
NEAR RISING STARLocal storm report, May 14, 8:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
808 PM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 9 W DE LEON 32.11N 98.69W
05/14/2008 E1.75 INCH COMANCHE TX AMATEUR RADIO
NEAR SIPE SPRINGS COMMUNITYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:18 PM CDT | Tornado Warning | FWD | Eastland | 42 min |
| May 14, 7:20 PM CDT | Tornado Warning | FWD | Lampasas | 40 min |
| May 14, 7:30 PM CDT | Special Weather Statement | FWD | Mills | 30 min |
| May 14, 7:49 PM CDT | Tornado Warning | FWD | Comanche, Eastland | 41 min |
| May 14, 7:53 PM CDT | Special Weather Statement | FWD | Bell | 37 min |
| May 14, 7:57 PM CDT | Tornado Warning | FWD | Lampasas | 25 min |
| May 14, 8:00 PM CDT | Special Weather Statement | FWD | Stephens | 30 min |
| May 14, 8:21 PM CDT | Tornado Warning | FWD | Comanche, Erath | 39 min |
| May 14, 8:47 PM CDT | Special Weather Statement | FWD | Palo Pinto | 28 min |
| May 14, 8:54 PM CDT | Tornado Warning | FWD | Comanche, Erath, Hamilton | 51 min |
| May 14, 9:08 PM CDT | Areal Flood Advisory | FWD | Bell | 3 hr |
| May 14, 9:11 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 64 min |
| May 14, 9:32 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton | 28 min |
| May 14, 9:36 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 54 min |
| May 14, 10:44 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 61 min |
| May 14, 10:56 PM CDT | Special Weather Statement | FWD | Collin, Dallas, Hunt, Johnson, Rockwall | 64 min |
| May 14, 11:06 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 54 min |
| May 14, 11:23 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 48 min |
| May 14, 11:49 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 56 min |
| May 14, 11:54 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 43 min |
| May 15, 12:10 AM CDT | Areal Flood Advisory | FWD | Freestone | 2 hr |
| May 15, 12:20 AM CDT | Areal Flood Advisory | FWD | Robertson | 115 min |
| May 15, 12:22 AM CDT | Special Weather Statement | FWD | Hopkins, Kaufman, Rains, Van Zandt | 23 min |
| May 15, 12:37 AM CDT | River Flood Warning | FWD | Dallas | 7 hr |
| May 15, 12:41 AM CDT | Areal Flood Advisory | FWD | Leon | 3 hr |
| May 15, 2:53 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 30 hr |
| May 15, 1:18 PM CDT | River Flood Warning | FWD | Milam | 32 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.